Alert archive / South Dakota / Wind Advisories in 2018
Wind Advisory 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 3, 2018, 3:24 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Oct 3, 2018, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2018, 3:24 AM CDT (08:24 UTC)
- In effect from
- Oct 3, 2018, 12:00 PM CDT
- Expired
- Oct 3, 2018, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WWUS73 KABR 030824 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 324 AM CDT Wed Oct 3 2018 ...Rather Windy Today Then Widespread Below Freezing Temperatures Possible Tonight... SDZ003>007-009>011-015>020-022-033>037-045-048-051-031630- /O.NEW.KABR.WI.Y.0005.181003T1700Z-181004T0000Z/ /O.NEW.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day- Dewey-Potter-Faulk-Spink-Clark-Codington-Hamlin-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Hayti, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 324 AM CDT Wed Oct 3 2018 /224 AM MDT Wed Oct 3 2018/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from noon CDT /11 AM MDT/ today to 7 PM CDT /6 PM MDT/ this evening. A Freeze Watch has also been issued. This Freeze Watch is in effect from late tonight through Thursday morning. * TEMPERATURES...As low as 26. * WINDS...Northwest 25 to 40 mph with gusts up to 50 mph. * TIMING...Strong northwest winds developing by early afternoon. Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ SDZ008-021-023-031630- /O.NEW.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Roberts-Grant-Deuel- Including the cities of Sisseton, Milbank, and Clear Lake 324 AM CDT Wed Oct 3 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Aberdeen has issued a Freeze Watch, which is in effect from late tonight through Thursday morning. * TEMPERATURES...As low as 28. * TIMING...Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Dorn
4 follow-up statements
027 WWUS73 KABR 031603 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1103 AM CDT Wed Oct 3 2018 ...Rather Windy Today Then Widespread Below Freezing Temperatures Possible Tonight... SDZ003>007-009>011-015>020-022-033>037-045-048-051-040015- /O.CON.KABR.WI.Y.0005.181003T1700Z-181004T0000Z/ /O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day- Dewey-Potter-Faulk-Spink-Clark-Codington-Hamlin-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Hayti, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1103 AM CDT Wed Oct 3 2018 /1003 AM MDT Wed Oct 3 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...As low as 26. * WINDS...Northwest 25 to 40 mph with gusts up to 50 mph. * TIMING...Strong northwest winds developing by early afternoon. Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MNZ039-046-040015- /O.EXA.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 1103 AM CDT Wed Oct 3 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Aberdeen has issued a Freeze Watch, which is in effect from late tonight through Thursday morning. * TEMPERATURES...As low as 26. * TIMING...Strong northwest winds developing by early afternoon. Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ SDZ008-021-023-040015- /O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Roberts-Grant-Deuel- Including the cities of Sisseton, Milbank, and Clear Lake 1103 AM CDT Wed Oct 3 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...As low as 28. * TIMING...Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
918 WWUS73 KABR 031627 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1127 AM CDT Wed Oct 3 2018 ...Rather Windy Today Then Widespread Below Freezing Temperatures Possible Tonight... SDZ008-021-023-040030- /O.EXB.KABR.WI.Y.0005.181003T1700Z-181004T0200Z/ /O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Roberts-Grant-Deuel- Including the cities of Sisseton, Milbank, and Clear Lake 1127 AM CDT Wed Oct 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 9 PM CDT this evening. * TEMPERATURES...As low as 28. * WINDS...Northwest 25 to 40 mph with gusts up to 50 mph. * TIMING...Strong northwest winds developing by early afternoon. Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ SDZ003>007-009>011-015>020-022-033>037-045-048-051-040030- /O.EXT.KABR.WI.Y.0005.181003T1700Z-181004T0200Z/ /O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Corson-Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day- Dewey-Potter-Faulk-Spink-Clark-Codington-Hamlin-Stanley-Sully- Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Hayti, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1127 AM CDT Wed Oct 3 2018 /1027 AM MDT Wed Oct 3 2018/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...As low as 26. * WINDS...Northwest 25 to 40 mph with gusts up to 50 mph. * TIMING...Strong northwest winds developing by early afternoon. Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ MNZ039-046-040030- /O.CON.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 1127 AM CDT Wed Oct 3 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...As low as 26. * TIMING...Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
105 WWUS73 KABR 031951 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 251 PM CDT Wed Oct 3 2018 ...Rather Windy Today Then Widespread Below Freezing Temperatures Possible Tonight... SDZ003>011-015>023-033>037-045-048-051-040400- /O.UPG.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ /O.NEW.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/ /O.CON.KABR.WI.Y.0005.000000T0000Z-181004T0200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 251 PM CDT Wed Oct 3 2018 /151 PM MDT Wed Oct 3 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ THURSDAY... The National Weather Service in Aberdeen has issued a Freeze Warning, which is in effect from midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM MDT/ Thursday. The Freeze Watch is no longer in effect. * TEMPERATURES...As low as 25. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Strong northwest winds developing by early afternoon. Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ039-046-040400- /O.UPG.KABR.FZ.A.0001.181004T0500Z-181004T1400Z/ /O.NEW.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 251 PM CDT Wed Oct 3 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... The National Weather Service in Aberdeen has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Thursday. The Freeze Watch is no longer in effect. * TEMPERATURES...As low as 28. * TIMING...Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
869 WWUS73 KABR 032025 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 325 PM CDT Wed Oct 3 2018 ...WINDY INTO THE EVENING...LIKELY FREEZE LATER TONIGHT INTO THURSDAY MORNING... SDZ003>011-015>023-033>037-045-048-051-040500- /O.CON.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/ /O.CON.KABR.WI.Y.0005.000000T0000Z-181004T0200Z/ Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds- Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 325 PM CDT Wed Oct 3 2018 /225 PM MDT Wed Oct 3 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT TO 9 AM CDT /8 AM MDT/ THURSDAY... * TEMPERATURES...As low as 25. * WINDS...North 25 to 45 mph with brief gusts up to 60 mph decreasing toward mid evening. * TIMING...Strong northwest winds continuing into the evening. Below freezing temperatures possible mainly after midnighT. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ039-046-040500- /O.EXA.KABR.WI.Y.0005.000000T0000Z-181004T0200Z/ /O.CON.KABR.FZ.W.0002.181004T0500Z-181004T1400Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 325 PM CDT Wed Oct 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 9 PM CDT this evening. * TEMPERATURES...As low as 25. * WINDS...North 25 to 40 mph with gusts up to 55 mph. * TIMING...Strong northwest winds developing by late afternoon. Below freezing temperatures possible mainly after midnight tonight. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 3, 12:35 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 3, 12:35 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1235 AM CDT Wed Oct 3 2018 .UPDATE... Issued at 1233 AM CDT Wed Oct 3 2018 See below for an aviation forecast discussion for the 06Z TAFs. UPDATE Issued at 912 PM CDT Tue Oct 2 2018 Only changes made to the forecast this evening are to cloud cover as much of the area remains mostly cloudy to cloudy. The exception is across the northwestern part of the CWA where more clearing has occurred. No changes made to winds or temperatures at this time. && .SHORT TERM...(This Evening through Wednesday Afternoon) Issued at 343 PM CDT Tue Oct 2 2018 Clouds continue to hang in tough across much of the CWA, with temps stuck in the low to mid 50s. Clearing line is working northeast slowly, but as of this writing the only clearing is noted across the southwest CWA. Temps have been held back several degrees from forecast highs because of the expansive cloud cover, and have been backing off on high temp forecast much of today. For tonight, will continue to watch a weak mid level disturbance moving into the Dakotas, with shower activity possible. Several models are also indicating fog once again in the Coteau region and parts of northeast SD into west central MN, so inserted this into the forecast. A bit hard to determine what these low clouds will do overnight, as models have not been handling them well at all. It would appear we'll see the clearing line continue to advance northeast this evening, but to some degree it looks like we'll keep the low clouds across the eastern CWA. The main story for Wednesday will be the potent cold front moving across the CWA, and the strong northwest winds behind it. It appears we'll hit Wind Advisory criteria, especially across central SD, but will let mid shift decide on final timing and areal coverage of criteria winds. Things look a bit more iffy and marginal from the James Valley eastward, but of course will probably see some hefty winds in the Coteau region. MET/MAV guidance shows pretty strong winds in Sisseton late afternoon Wednesday and into the evening. Used a slightly higher multiplication factor for wind gusts for Wednesday afternoon. Also used HIRESarw winds in the Coteau region for tonight with some slightly enhanced downslope winds expected. Also with the passing cold front tomorrow, it looks like we'll see strong low level cold air advection, so likely seeing falling temps by mid to late afternoon. .LONG TERM...(Wednesday Evening through Tuesday) Issued at 343 PM CDT Tue Oct 2 2018 The extended opens Wednesday night with a very sharp thermal gradient over the Dakotas as Canadian high pressure settles in. Still some uncertainty as to how much cloud cover will be present which will affect how low the temps get. But, overall, looks like a hard freeze is possible for most locations in the forecast area north of Pierre. H85 temps will fall to around -3C in the north before rebounding a bit. The remainder of the period looks cool for daytime highs, averaging between 15 and 20 degrees below average. The region will remain in an active pattern with regards to precipitation. A broad western CONUS upper trough will eject energy into the Dakotas on Thursday. Coupled with additional energy from a Rocky Mountain low, Thursday will start off with some rain and even a little snow mixing in at first. As the sfc low shifts into the Dakotas and the upper trough moves east into the Plains, that precip will continue through Friday afternoon. A brief reprieve Friday night will give way to another inverted sfc trough and shortwave energy aloft on Sunday and Monday. As the sfc low intensifies and moves north through the Dakotas, accumulating snow will be possible in north central SD before the system exits on Tuesday. Models are in good agreement with the potential track and intensity of this late period system, so it will definitely be one to keep an eye on over the next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1233 AM CDT Wed Oct 3 2018 IFR/MVFR cigs will remain over the eastern half of the CWA overnight and into the morning Wednesday. Vsbys will also be affected across the north and east during this time period as areas of fog develop and a line of rain showers moves through. LLWS will affect the southwest, including KPIR during the overnight hours as well. Strong northwest winds of 20 to 40 knots will develop Wednesday afternoon, diminishing during the evening hours. VFR conditions will prevail Wednesday afternoon and evening. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...TMT LONG TERM...Wise AVIATION...Dorn
Hazardous weather outlook, Oct 2, 3:46 PM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Aberdeen SD 346 PM CDT Tue Oct 2 2018 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-032100- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 346 PM CDT Tue Oct 2 2018 /246 PM MDT Tue Oct 2 2018/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong northwest winds will develop across the area Wednesday afternoon behind a passing cold front. Wind gusts in excess of 45 to 50 mph are possible. Widespread frost and freeze conditions are possible late Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TMT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:24 AM CDT | Freeze Watch | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 11 hr |
| Oct 3, 2:51 PM CDT | Freeze Warning | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 18 hr |
Nearby
Wind Advisories in South Dakota, 2018Wind Advisories in Minnesota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.